Alert archive / Wyoming / High Wind Warnings in 2010

High Wind Warning 8, NWS Riverton, WY

April 30, 2010Big Horn County, Johnson County, Park County, Wyoming

NWS Riverton, WY issued this high wind warning at Apr 30, 2010, 8:44 AM MDT for Big Horn County, Johnson County, Park County, Wyoming. It was in force for 11 hr. 34 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2010, 8:44 AM MDT (14:44 UTC)
Expired
Apr 30, 2010, 7:39 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Big Horn County, WY, Johnson County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 148 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 2:12 PM MDTSNOW 126 Wsw Clark, WYWOLVERINE SNOTEL
Apr 30, 2:12 PM MDTSNOW 218 Sw Cody, WYMARQUETTE SNOTEL
Apr 30, 2:12 PM MDTSNOW 319 Wsw Wapiti, WYBLACKWATER SNOTEL
Apr 30, 2:12 PM MDTSNOW 430 Sw Meeteetse, WYKIRWIN SNOTEL
Apr 30, 2:12 PM MDTHEAVY SNOW 714 Ne Pahaska, WYEVENING STAR SNOTEL
Apr 30, 2:12 PM MDTHEAVY SNOW 1021 W Clark, WYBEARTOOTH LAKE SNOTEL
Apr 30, 2:13 PM MDTSNOW 456 Sw Cody, WYYOUNTS PEAK SNOTEL
Apr 30, 2:13 PM MDTHEAVY SNOW 814 Ne Shell, WYBONE SPRINGS DIVIDE SNOTEL
Apr 30, 2:13 PM MDTHEAVY SNOW 1018 E Shell, WYSHELL CREEK SNOTEL
Apr 30, 2:13 PM MDTHEAVY SNOW 1028 E Lovell, WYBALD MOUNTAIN SNOTEL
Apr 30, 2:14 PM MDTSNOW 214 Wnw Mayoworth, WYBEAR TRAP MEADOW SNOTEL
Apr 30, 2:14 PM MDTSNOW 214 Wsw Buffalo, WYHANSEN SAWMILL SNOTEL
Apr 30, 2:14 PM MDTHEAVY SNOW 817 W Buffalo, WYCLOUD PEAK RESERVOIR SNOTEL
Apr 30, 2:23 PM MDTSNOW 3East Entrance, WYYELLOWSTONE EAST ENTRANCE
Apr 30, 2:24 PM MDTSNOW 1.11 W Lovell, WY
Apr 30, 2:24 PM MDTSNOW 2Pahaska, WY
Apr 30, 2:24 PM MDTSNOW 2.5Shell, WY
Apr 30, 5:50 PM MDTHEAVY SNOW 1128 E Lovell, WYBALD MOUNTAIN SNOTEL
Apr 30, 5:51 PM MDTHEAVY SNOW 1214 Ne Shell, WYBONE SPRINGS DIVIDE SNOTEL
Apr 30, 5:52 PM MDTSNOW 414 Wnw Mayoworth, WYBEAR TRAP MEADOW SNOTEL
Apr 30, 5:52 PM MDTHEAVY SNOW 917 W Buffalo, WYCLOUD PEAK RESERVOIR SNOTEL
Apr 30, 5:52 PM MDTHEAVY SNOW 1218 E Shell, WYSHELL CREEK SNOTEL
Apr 30, 5:53 PM MDTSNOW 314 Wsw Buffalo, WYHANSEN SAWMILL SNOTEL
Apr 30, 6:05 PM MDTHEAVY SNOW 1021 W Clark, WYBEARTOOTH LAKE SNOTEL
Apr 30, 6:10 PM MDTSNOW 430 Sw Meeteetse, WYKIRWIN SNOTEL
Apr 30, 6:10 PM MDTSNOW 456 Sw Cody, WYYOUNTS PEAK SNOTEL
Apr 30, 6:10 PM MDTHEAVY SNOW 714 Ne Pahaska, WYEVENING STAR SNOTEL
Apr 30, 6:11 PM MDTSNOW 126 Wsw Clark, WYWOLVERINE SNOTEL
Apr 30, 6:11 PM MDTSNOW 218 Sw Cody, WYMARQUETTE SNOTEL
Apr 30, 6:11 PM MDTSNOW 319 Wsw Wapiti, WYBLACKWATER SNOTEL
Apr 30, 6:21 PM MDTSNOW 2.5Shell, WY
Apr 30, 6:22 PM MDTSNOW 1.11 W Lovell, WY
Apr 30, 6:26 PM MDTSNOW 2Pahaska, WY
Apr 30, 6:27 PM MDTSNOW 3East Entrance, WYYELLOWSTONE EAST ENTRANCE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 2.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2010-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2010-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WWUS75 KRIW 301444
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
844 AM MDT FRI APR 30 2010

...HIGH WINDS WILL BLAST NORTHERN WYOMING TODAY AND THIS EVENING...

.A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE
AREAS OF HIGH WINDS ACROSS NORTHERN PARK AND NORTHERN JOHNSON
COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT. 

WYZ010-010300-
/O.NEW.KRIW.HW.W.0008.100430T1444Z-100501T0300Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
844 AM MDT FRI APR 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN
  WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN JOHNSON
  COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT.

* WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES
  TODAY INTO THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. 

* IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ALONG INTERSTATE HIGHWAYS 90 AND 25. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON COUNTY
  DUE TO HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-010300-
/O.NEW.KRIW.HW.W.0008.100430T1444Z-100501T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
844 AM MDT FRI APR 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN
  WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN PARK
  COUNTY TODAY AND THIS EVENING UNTIL AROUND 9 PM MDT. THE HIGHEST
  WINDS ARE EXPECTED BETWEEN CLARK AND POWELL NORTH OF CODY. 

* WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES
  TODAY INTO THIS EVENING BEFORE DECREASING AROUND 9 PM MDT. 

* IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ALONG HIGHWAYS 294...295...120 AND 14. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN PARK COUNTY DUE
  TO HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
2 follow-up statements
546 
WWUS75 KRIW 302050
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
250 PM MDT FRI APR 30 2010

...HIGH WINDS WILL BLAST NORTHERN WYOMING THROUGH THE EVENING...

.A STRONG PRESSURE GRADIENT ACROSS NORTHERN WYOMING WILL PRODUCE
AREAS OF HIGH WINDS ACROSS NORTHERN BIG HORN...NORTHERN PARK AND
NORTHERN JOHNSON COUNTY THROUGH THE EVENING UNTIL AROUND 9 PM
MDT.

WYZ004-010300-
/O.EXA.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/
NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN
250 PM MDT FRI APR 30 2010

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN
  WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN BIG
  HORN COUNTY THIS EVENING UNTIL AROUND 9 PM MDT. THE STRONGEST
  WINDS ARE EXPECTED BETWEEN LOVELL AND GREYBULL.

* WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES BEFORE
  DECREASING AROUND 9 PM MDT.

* IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS
  ALONG HIGHWAYS 32...789...16 AND 310. LIGHT WEIGHT AND HIGH
  PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON COUNTY
  DUE TO HIGH WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ010-010300-
/O.CON.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/
NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITY OF...BUFFALO
250 PM MDT FRI APR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN
  WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN JOHNSON
  COUNTY THIS EVENING UNTIL AROUND 9 PM MDT.

* WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES THIS
  EVENING BEFORE DECREASING AROUND 9 PM MDT.

* IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS 
  ALONG INTERSTATE HIGHWAYS 90 AND 25. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN JOHNSON 
  COUNTY DUE TO HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ003-010300-
/O.CON.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/
CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
250 PM MDT FRI APR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* SUMMARY AND TIMING...A STRONG PRESSURE GRADIENT ACROSS NORTHERN
  WYOMING WILL PRODUCE AREAS OF HIGH WINDS ACROSS NORTHERN PARK
  COUNTY THIS EVENING UNTIL AROUND 9 PM MDT. THE HIGHEST WINDS
  ARE EXPECTED BETWEEN CLARK AND POWELL NORTH OF CODY.

* WIND...NORTH WINDS OF 35 TO 45 MPH WILL GUST TO 65 MPH AT TIMES THIS
  EVENING BEFORE DECREASING AROUND 9 PM MDT.

* IMPACTS...HIGH WINDS WILL PRODUCE HAZARDOUS DRIVING CONDITIONS 
  ALONG HIGHWAYS 294...295...120 AND 14. LIGHT WEIGHT AND HIGH 
  PROFILE VEHICLES SHOULD AVOID TRAVEL IN NORTHERN PARK COUNTY 
  DUE TO HIGH WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

C.BAKER
861 
WWUS75 KRIW 010139
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
739 PM MDT FRI APR 30 2010


WYZ003-004-010-010245-
/O.CAN.KRIW.HW.W.0008.000000T0000Z-100501T0300Z/
CODY FOOTHILLS-NORTH BIG HORN BASIN-NORTHEAST JOHNSON COUNTY-
INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL...
GREYBULL...BASIN...BUFFALO
739 PM MDT FRI APR 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. WINDS HAVE WEAKENED BELOW HIGH WIND WARNING
CRITERIA. HOWEVER...THE WIND WILL REMAIN STRONG FROM THE NORTH TO
NORTHWEST BETWEEN 20 AND 30 MPH...WITH GUSTS TO 45 MPH THIS
EVENING...ACROSS NORTHERN JOHNSON COUNTY...AND PORTIONS OF THE BIG HORN
BASIN. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Apr 30, 3:39 AM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Apr 30, 3:39 AM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
339 AM MDT FRI APR 30 2010

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
THE FOCUS OF THE SNOWFALL IS NOW CONCENTRATED OVER THE SOUTHERN BIG
HORN AND BRIDGER MOUNTAINS. WILL LIKELY CANCEL THE ADVISORY FOR THE
NW MTNS BUT JUST LEAVE IT UP FOR THE BIG HORN MTNS. SNOWFALL HAS
BEEN MINIMAL IN NW WY DURING THE LAST SEVERAL HOURS. SATL LOOP
INDICATES DRYING UPSTREAM TOWARD THE NW OVER MT. MEANWHILE ISENTROPIC
LIFT WRAPPING AROUND THE LOW CURRENTLY OVER EASTERN MONTANA WILL
CREATE ENOUGH SNOWFALL OVER THE BIG HORN MOUNTAINS TO WARRANT THE
CONTINUATION OF THE SNOWFALL THERE THROUGH EARLY THIS MORNING. SNOW
BANDING WILL CONTINUE OVER THE BIG HORN MTS THROUGH THE REST OF THE
DAY TODAY. TWO ASSOCIATED 700MB LOWS WILL DUMBBELL AROUND EACH OTHER
OVER THE NORTHERN PLAINS THIS EVENING. WHEN THE SECOND H7 LOW
CIRCULATES SE ACROSS NORTH DAKOTA...A RESURGENCE OF SNOW BANDING
WILL LIKELY OCCUR FROM THE BRIDGER AND SOUTHERN BIG HORN MTNS TO THE
CASPER AREA THIS EVENING SO HAVE INDICATED ANOTHER ONE TO TWO INCHES
OF SNOW FOR SOME OF THOSE AREAS.

RAIN AND SNOW SHOWERS WILL CONTINUE SATURDAY IN NW WY AS THE
STEERING WINDS BACK FROM THE NORTH TO THE MORE FAVORABLE NW FLOW
ALONG WITH INCREASING INSTABILITY. AS THE TROUGH NOW OFF THE PAC
COAST AT 150W TRACKS SOUTHEAST ACROSS WY...SNOWFALL WILL INCREASE
IN NW WY AS WELL AS OVER THE BIG HORN MTNS SUNDAY MORNING. THE RAIN
AND SNOW SHOWERS WILL CONTINUE SUNDAY AFTERNOON AND EVENING OVER NW
WY AND THE BIG HORN MTNS UNDER FAVORABLE BACKING DIFLUENT FLOW.

.LONG TERM...MONDAY THROUGH FRIDAY
COLD FRONT TO MOVE INTO THE NORTHERN ROCKIES MONDAY WITH SHOWERS AND
ISOLATED THUNDERSTORMS MOVING INTO THE WEST WITH MILD AND WINDY
CONDITIONS ACROSS THE SOUTH AND CENTRAL.  COLD FRONT MOVES ACROSS
AREA MONDAY NIGHT WITH UNSEASONABLY COOL AND UNSETTLED WEATHER TO
FOLLOW TUESDAY THROUGH FRIDAY.

FORECAST CONTINUES TO BE WEIGHTED STRONGLY TOWARD CONSISTENT ECMWF
SOLUTION OVER THE LAST SEVERAL RUNS WITH GFS SLOWLY STRUGGLING TO
COME IN LINE OVER LAST COUPLE OF RUNS.  UPPER TROUGH OVER CENTRAL
PACIFIC THIS MORNING TO TRAVERSE GULF OF ALASKA OVER TOP OF EASTERN
PACIFIC RIDGE OVER THE WEEKEND AND CARVE OUT NEW TROUGH ACROSS THE
WESTERN U.S. EARLY NEXT WEEK...REPLACING CURRENT COLD TROUGH OVER
THE ROCKIES.  INCREASINGLY DIFLUENT FLOW BACKS AND STRENGTHENS AHEAD
OF APPROACHING COLD FRONT MONDAY WITH COLD FRONT PUSHING INTO
NORTHWEST WYOMING MONDAY AFTERNOON.  THE POTENTIAL FOR DEVELOPMENT
OF HIGH WIND EXISTS AHEAD OF THE FRONT ALONG THE EAST SLOPES OF THE
DIVIDE AND FROM ROCK SPRINGS TO CASPER MONDAY AFTERNOON THROUGH
TUESDAY MORNING AHEAD OF THE FRONT.  RAIN AND SNOW SHOWERS/ISOLATED
THUNDERSTORMS WITH SNOW LEVELS LOWERING TO VALLEY FLOORS INCREASE
ACROSS THE NORTHWEST HALF MONDAY NIGHT. ECMWF LIFTS INITIAL
SHORTWAVE INTO NORTHERN PLAINS TUESDAY WITH SECOND WAVE DIVING INTO
NW U.S. BRINGING IN A BRIEF PERIOD OF DRYING TUESDAY NIGHT.  THIS
SECOND PIECE OF ENERGY MOVES ACROSS THE NORTHERN GREAT BASIN
WEDNESDAY...AND ACROSS THE NORTHERN/CENTRAL ROCKIES THURSDAY.
CONFIDENCE LOW AT THIS STAGE IN THE TIMING OF SMALLER FEATURES
MOVING THROUGH THE LONGWAVE TROUGH...AND FORECAST GENERALLY KEEPS
HIGH CHANCES OF PRECIPITATION AND UNSEASONABLY COOL TEMPERATURES
ACROSS THE AREA WEDNESDAY AND THURSDAY.

&&

.AVIATION...
AN UPPER LOW OVER EASTERN MONTANA WILL SLOWLY PUSH EAST INTO DAKOTAS
TODAY...SWINGING SOME MOISTURE AND ENERGY ACROSS THE COWBOY STATE.
THIS WILL RESULT IN SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS THE
AREA...WITH AN EMPHASIS EAST OF THE DIVIDE. IFR CONDITIONS WILL BE
COMMON OVER MOUNTAIN PASSES. PERIODS OF MVFR/IFR CONDITIONS WILL
OCCUR TODAY IN THE LOWER ELEVATIONS...ESPECIALLY IN SNOW
SHOWERS...ESPECIALLY OVER BIG HORN BASIN...JOHNSON AND NATRONA
COUNTIES.  STRONG WEST TO NORTH WINDS WILL CONTINUE OVER THE
MAJORITY OF THE AREA TODAY.  SNOW SHOWERS ARE EXPECTED TO BECOME
ISOLATED BY LATE EVENING WITH IMPROVING CONDITIONS ACROSS THE
REGION...WITH CLOUDS SCATTERING OUT IN MOST PLACES BY MIDNIGHT.

&&

.FIRE WEATHER...
SIGNIFICANT SNOWFALL WILL CONTINUE ACROSS THE BIG
HORN MOUNTAINS THROUGH TODAY. RAIN AND SNOW SHOWERS WILL DECREASE
ELSEWHERE. SNOW AND RAIN SHOWERS WILL OCCUR THROUGH THE WEEKEND
ACROSS NORTHWEST WYOMING AND THE BIG HORN MOUNTAINS WITH THE
INFLUENCE OF A MOIST NORTHWEST FLOW. TEMPERATURES WILL REMAIN
UNSEASONABLY COOL THROUGH THE PERIOD.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING WYZ008-009.

&&

SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...WM
FIRE WEATHER...LIPSON
Hazardous weather outlook, Apr 30, 6:54 AM MDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
654 AM MDT FRI APR 30 2010

WYZ001>020-022>030-011100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
654 AM MDT FRI APR 30 2010

....WINTER WEATHER ADVISORY IN EFFECT TODAY FOR THE NORTHERN BIG
HORN BASIN AND BIG HORN MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NORTH TO NORTHWEST FLOW OF MOIST AIR ACROSS NORTH CENTRAL WYOMING
TODAY WILL BRING SIGNIFICANT SNOWFALL TO THE AREA. A TOTAL OF 3 TO 5
INCHES OF SNOWFALL IS LIKELY IN THE BIG HORN BASIN...WITH 8 TO 12
INCHES OF SNOW IN THE BIGHORN MOUNTAINS BY EARLY THIS
EVENING WITH LOCALLY HIGHER AMOUNTS POSSIBLE.  ADDITIONALLY...NORTH
TO NORTHWEST WIND AT 25 TO 35 MPH WITH GUSTS NEAR 50 MPH WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AND LIMITED VISIBILITY THIS
MORNING.

AN UNSETTLED WEATHER PATTERN WILL KEEP SNOW GOING IN THE
NORTHERN MOUNTAINS AT TIMES INTO THE UPCOMING WEEKEND WITH THE
POSSIBILITY OF MODERATE ACCUMULATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA MONDAY NIGHT
AND TUESDAY BRINGING THE POTENTIAL FOR HIGH WIND ACROSS THE
AREA ALONG WITH ANOTHER ROUND OF SIGNIFICANT SNOWFALL IN THE
MOUNTAINS.  ISOLATED THUNDERSTORMS WILL LIKELY ALSO ACCOMPANY THIS
COLD FRONTAL PASSAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TODAY AND TONIGHT.

TEAM RIVERTON

Nearby

High Wind Warnings in Wyoming, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.